Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 485, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 28, 2008, 6:50 PM CDT for Blaine County, Brown County, Loup County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2008, 6:50 PM CDT (23:50 UTC)
- Expired
- Sep 28, 2008, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 71 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 282350
SVRLBF
NEC009-017-115-290030-
/O.NEW.KLBF.SV.W.0485.080928T2350Z-080929T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN SEP 28 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BREWSTER...
SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF BREWSTER...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREWSTER BY 700 PM CDT...
ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY 720 PM CDT...
7 MILES NORTH OF ALMERIA BY 730 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4209 9966 4208 9966 4208 9963 4204 9952
4181 9950 4180 9980 4191 10013 4218 9993
TIME...MOT...LOC 2350Z 293DEG 21KT 4202 9988
$$
CDC2 follow-up statements
000
WWUS53 KLBF 290006
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SUN SEP 28 2008
NEC017-290016-
/O.CAN.KLBF.SV.W.0485.000000T0000Z-080929T0030Z/
BROWN NE-
706 PM CDT SUN SEP 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
THE STORM REMAINS SEVERE BUT HAS EXITED THIS AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4180 9980 4183 9990 4183 9992 4187 10000
4187 10002 4189 10008 4190 10009 4208 9979
4208 9963 4204 9952 4181 9950
TIME...MOT...LOC 0006Z 321DEG 18KT 4194 9984
$$
NEC009-115-290030-
/O.CON.KLBF.SV.W.0485.000000T0000Z-080929T0030Z/
BLAINE NE-LOUP NE-
706 PM CDT SUN SEP 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN LOUP AND EASTERN BLAINE COUNTIES...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BREWSTER...MOVING SOUTHEAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 91 MILE MARKER 20 BY 715 PM CDT...
HIGHWAY 91 MILE MARKER 20 BY 720 PM CDT...
6 MILES SOUTHWEST OF ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA
BY 725 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4180 9980 4183 9990 4183 9992 4187 10000
4187 10002 4189 10008 4190 10009 4208 9979
4208 9963 4204 9952 4181 9950
TIME...MOT...LOC 0006Z 321DEG 18KT 4194 9984
$$
CDC000
WWUS53 KLBF 290025
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT SUN SEP 28 2008
NEC009-115-290034-
/O.EXP.KLBF.SV.W.0485.000000T0000Z-080929T0030Z/
BLAINE NE-LOUP NE-
724 PM CDT SUN SEP 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOUP AND EASTERN
BLAINE COUNTIES WILL EXPIRE AT 730 PM CDT/630 PM MDT/...
THIS STORM HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4180 9980 4183 9990 4183 9992 4187 10000
4187 10002 4189 10008 4190 10009 4208 9979
4208 9963 4204 9952 4181 9950
TIME...MOT...LOC 0024Z 321DEG 18KT 4187 9976
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:50 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 28, 2:50 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN SEP 28 2008 .DISCUSSION... THE CAP IS GRADUALLY WEAKENING THIS AFTN AND CAPE IS RISING ABOVE 2000. ALL INDICATIONS ARE MULTICELL THUNDERSTORMS WILL DEVELOP WITH BULK SHEAR LIMITING THE SEVERE POTENTIAL SOMEWHAT. SEASONABLY COOL AIR ALOFT SHOULD OFFSET THE LACK OF SHEAR AND ENHANCE SEVERE POTENTIAL. STORMS SHOULD BEGIN DEVELOPING BY LATE AFTN ACROSS NCNTL NEB EAST OF HIGHWAY 83. POPS HAVE BEEN SPREAD WEST TO NEAR HIGHWAY 61 AS THE NAM SUGGESTS GOOD LIFT WILL DEVELOP AS THE COLD FRONT DROPS THROUGH THIS AFTERNOON. SCATTERED THUNDERSTORMS SHOULD EXIT THE FCST AREA BETWEEN 06Z AND 12Z MONDAY MORNING WITH SEVERE WEATHER ENDING BY 04Z AT THE LATEST. THEREAFTER...COOL HYBRID CANADIAN PACIFIC HIGH PRESSURE WILL BUILD THROUGH THE AREA MONDAY...AND TUESDAY PRODUCING GENERALLY CLEAR SKIES AND SEASONABLE TEMPERATURES. WEDNESDAY AND THURSDAY...A SECOND BATCH OF CANADIAN HIGH PRESSURE BUILDS IN LATE TUESDAY PRODUCING NEAR SEASONABLE TEMPERATURES AND DRY WEATHER FOR WEDNESDAY AND THURSDAY. FRIDAY THROUGH SUNDAY...LOW PRESSURE DEVELOPS ACROSS THE NRN HIGH PLAINS AND WINDS BECOME SOUTH WITH A GRADUAL WARMING TREND. THE ECMWF...GFS AND GFS ENSEMBLE ARE IN GOOD AGREEMENT EXCEPT FOR TIMING DIFFERENCES ON SUNDAY. REGARDLESS...THE LOW PRESSURE ACROSS THE NRN PLAINS WILL BE DEEP ENOUGH TO PRODUCE BREEZY OR EVEN WINDY CONDITIONS DURING THE DAY TIME. TEMPERATURES ARE THE USUAL BLEND OF NAM12 2M TEMPERATURES AND GUIDANCE TONIGHT THROUGH WEDNESDAY. THE HPC PROVIDED GRIDS LOOKED REASONABLE THURSDAY THROUGH SUNDAY. && .AVIATION... A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THIS AFTERNOON AND BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN WESTERN NEBRASKA NEAR 21Z. MODELS ARE IN GOOD AGREEMENT PUSHING THE BOUNDARY EAST THIS EVENING WITH THE CHANCE FOR THUNDERSTORMS TO PUSH ALONG AND EAST OF HIGHWAY 83 TO RANGE FROM 21Z NEAR VTN TO 01Z AT KLBF. MOISTURE WILL DEEPEN AS THE FRONT PUSHES EAST WITH VFR CONDITIONS POSSIBLY LOWERED TO MVFR AT KLBF FROM 03Z TO 09Z. BEYOND 09Z CLOUDS SHOULD LIFT WITH VFR CONDITIONS MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/TLK
Hazardous weather outlook, Sep 28, 3:12 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN SEP 28 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-290615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 312 PM CDT SUN SEP 28 2008 /212 PM MDT SUN SEP 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL PUSH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING THAT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS EAST OF A LINE FROM MERRIMAN TO IMPERIAL. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE FRONT MOVES SOUTHEAST AND ENCOUNTERS STRONGER INSTABILITY AND INCREASED MOISTURE. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA...TO TRYON IN MCPHERSON COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY AND MOOREFIELD IN FRONTIER COUNTY. THE PRIMARY THREAT WILL BE LARGE HAIL AS STORMS DEVELOP AND MOVE ACROSS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Sep 28, 6:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 19 S JOHNSTOWN 42.30N 100.06W
09/28/2008 E0.88 INCH BROWN NE PUBLIC
&&
JSWEETLocal storm report, Sep 28, 6:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 20 SSE AINSWORTH 42.28N 99.71W
09/28/2008 E1.75 INCH BROWN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Sep 28, 6:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL BASSETT 42.58N 99.54W
09/28/2008 E1.75 INCH ROCK NE EMERGENCY MNGR
&&
JSWEETLocal storm report, Sep 28, 6:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BASSETT 42.58N 99.54W
09/28/2008 M2.00 INCH ROCK NE LAW ENFORCEMENT
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:04 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 22 min |
| Sep 28, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 20 min |
| Sep 28, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock | 49 min |
| Sep 28, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 42 min |
| Sep 28, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 51 min |
| Sep 28, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.